MAUDE Adverse Event Report: MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 0; HIP CEMENTLESS STEM

MEDACTA INTERNATIONAL SA STEM: AMISTEM H HA COATED STD STEM SIZE 0; HIP CEMENTLESS STEM
Catalog Number 01.18.130
Medical Device Problem Code Osseointegration Problem (3003)
Health Effect - Clinical Code Inadequate Osseointegration (2646)
Date of Event 09/22/2023
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Batch review performed on 29 september 2023 lot 148428: (b)(4) items manufactured and released on 13-may-2015.Expiration date: 2020-03-31.No anomalies found related to the problem.To date, all items of the same lot have been sold without any similar reported event during the period of review.Clinical evaluation performed by medical affairs department: a stem-head revision surgery was performed 7 year and 3 months after the first implant of a tha.The reported cause of the revision was stem loosening (amistem h).No clinical data are available about the patient.From ct images (only a few slices available), we can confirm radiological loosening at the interface bone-implant.It is difficult to determine the reason for the failure based on the information provided.However, loosening is a kind of failure often described in the literature and the cause often remains unknown.The revision surgery provided the implant of a quadra-c and a new ceramic head, and it completed successfully.Visual inspection performed by r&d project manager: looking at the stem body an opaque white film is visible on approximately half of the stem length.It is not possible to identify if this film is ha or bone residual, or a combined effect.Absorption of ha from the stem body can indicate that metabolic activity was taking place and that, presumably, adequate bone contact was achieved at the time of surgery.Some signs of minor damage and scratches are present on the neck of the explanted stem, which is likely due to the revision surgery and not relevant to the reported issue.Based on the analysis completed and information available, it is not possible to identify a root cause of the stem loosening reported.
 
Event or Problem Description
At about 7 years 3 months after the primary, revision surgery due to stem loosening.Stem and head successfully revised.
 
Additional Manufacturer Narrative
On (b)(6) 2023, we noted an error in the initial report: the device was reported as "not available" even if the visual inspection had already been performed and reported in the form.Piece is available and was returned on (b)(6) 2023.

Brand Name
STEM: AMISTEM H HA COATED STD STEM SIZE 0
Common Device Name
HIP CEMENTLESS STEM
Manufacturer (Section D)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ  6874
Manufacturer (Section G)
MEDACTA INTERNATIONAL SA
strada regina
castel san pietro, switzerland 6874
SZ   6874
Manufacturer Contact
marco giannessi
strada regina
castel san pietro, switzerland 6874
SZ   6874
MDR Report Key17974891
Report Number3005180920-2023-00826
Device Sequence Number11642296
Product Code LZO
UDI-Device Identifier07630030804069
UDI-Public07630030804069
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K093944
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2023
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 11/03/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date03/31/2020
Device Catalogue Number01.18.130
Device Lot Number148428
Was Device Available for Evaluation? Device Returned to Manufacturer
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 09/22/2023
Supplement Date Received by Manufacturer09/22/2023
Initial Report FDA Received Date10/20/2023
Supplement Report FDA Received Date11/03/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured05/13/2015
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age57 YR
Patient SexFemale
Patient Weight82 KG
Patient EthnicityNon Hispanic
Patient RaceWhite